MAUDE Adverse Event Report: COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: dqx.Concomitant medical products: cook 21g x 15 cm chiba needle.Occupation: coordinator, supply chain.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a cope mandril wire guide was used for an unknown procedure.The wire guide was placed through a 21g needle but upon attempted removal, the wire required more force to take out and unraveled.Access to the kidney was lost, however the kidney was re-punctured and the procedure was completed without further complication.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: 14may2020.Investigation ¿ evaluation : it was reported to cook that a cope mandril wire guide, that the wire guide was inserted into a 21g x 15 chiba needle came unraveled upon removal and excess force was required to pull the wire out.This incident was reported by (b)(6) hospital, in canada.Further communication with the user facility clarified that the wire guide was pulled back through the chiba needle.No adverse effects were reported.A review of the complaint history, device history record, quality control of the device, as well as visual inspection and dimensional verification, were conducted during the investigation.The complainant returned a used cope mandril wire guide to cook for investigation.Physical/visual examination of the returned device showed the coil unraveled exposing the inner mandril on the distal end and a 4 mm section at the distal is intact (not unraveled).The distal weld is intact, and the wire is attached at the proximal weld.The outside diameter (od) of the wire guide is within specification.Additionally, a document-based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the instructions for use (ifu) could not be performed as the device is not supplied with an ifu.However, there is a label attached to the wire guide holder/hoop with an image warning the user not to remove the wire guide through the needle.The device history record (dhr) was reviewed for the final lot and wire guide component lots.The results revealed there were no nonconformances for the final lot or wire guide component lots.A complaints database search revealed one additional complaint reported against lot number.The report was same/similar failure mode, wire sheared.However, as there are no related non-conformances, adequate inspection activities have been established, and there is objective evidence that the dhr was fully executed, it was concluded that there is no evidence that nonconforming product exists in house or in field.Use error likely contributed to the failure, specifically the user removed the wire through the needle which likely caused the needle to get caught on the tip of the needle and contributed to the unravelling.A label is attached to the wire guide holder with an image warning not to remove the wire through the needle.Based on the information provided, visual inspection of returned product, and results of investigation, cook concluded that the main cause of the failure was due to user error.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COPE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10039250
Report Number1820334-2020-00925
Device Sequence Number16914233
Product Code DQX
UDI-Device Identifier00827002051836
UDI-Public(01)00827002051836(17)250125(10)10255980
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2025
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE
Device Lot Number10255980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2020
Initial Date Received by Manufacturer 05/01/2020
Supplement Date Received by Manufacturer07/17/2020
05/05/2021
Initial Report FDA Received Date05/08/2020
Supplement Report FDA Received Date07/23/2020
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.